MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY KERRISON RONGEUR

SYMMETRY SURGICAL INC SYMMETRY KERRISON RONGEUR
Model Number 53-1512
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
During a spinal orthopedic procedure, the surgeon attempted to use a 2mm kerrison rongeur for cleaning out and shaping bone cavity when the instrument failed.The spring on the finger grip side of the rongeur broke at the point where the spring was attached to the finger grip side handle.The spring separated at the drilled section of the spring causing the rongeur spring to separate and making the instrument inoperable.The kerrison rongeur was replaced and the surgery continued without event.
 
Additional Manufacturer Narrative
Facility did not return the device (53-1512) back to symmetry for evaluation.
 
Event or Problem Description

Brand Name
SYMMETRY KERRISON RONGEUR
Common Device Name
KERRISON RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key7535503
Report Number3007208013-2018-00006
Device Sequence Number14073930
Product Code HAE
UDI-Device Identifier00887482023082
UDI-Public00887482023082
Combination Product (Y/N)N
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-1512
Device Catalogue Number53-1512
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 MO